Alert archive / Indiana / Small Craft Advisories in 2018

Small Craft Advisory 3, NWS Northern Indiana

January 26, 2018

NWS Northern Indiana issued this small craft advisory at Jan 26, 2018, 10:11 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2018, 10:11 PM EST (03:11 UTC)
Expired
Jan 27, 2018, 4:00 PM EST
In force
18 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

467 
WHUS73 KIWX 270311
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1011 PM EST Fri Jan 26 2018

LMZ043-046-271115-
/O.EXP.KIWX.GL.W.0001.000000T0000Z-180127T0300Z/
/O.NEW.KIWX.SC.Y.0003.180127T0311Z-180127T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1011 PM EST Fri Jan 26 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST SATURDAY...
...GALE WARNING HAS EXPIRED...

The National Weather Service in Northern Indiana has issued a
Small Craft Advisory, which is in effect until 4 PM EST Saturday.

* WINDS...Southwest 15 to 30 knots overnight, southwest to west 10
  to 20 knots with gusts to 25 knots Saturday. 

* WAVES...3 to 6 feet overnight, subsiding to 4 feet or less
  Saturday afternoon. Wave heights are for ice free areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
3 follow-up statements
510 
WHUS73 KIWX 270845
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
345 AM EST Sat Jan 27 2018

LMZ043-046-271645-
/O.CON.KIWX.SC.Y.0003.000000T0000Z-180127T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
345 AM EST Sat Jan 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...West 10 to 20 knots with gusts to 25 knots, diminishing
  late.

* WAVES...3 to 5 feet, subsiding under 4 feet by late afternoon. 
  Wave heights are for ice free areas.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$
753 
WHUS73 KIWX 271619
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1119 AM EST Sat Jan 27 2018

LMZ043-046-272100-
/O.CON.KIWX.SC.Y.0003.000000T0000Z-180127T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1119 AM EST Sat Jan 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...West 10 to 20 knots with gusts to 25 knots, 
  diminishing late. 

* WAVES...3 to 5 feet, subsiding under 4 feet by late afternoon. 
  Wave heights are for ice free areas. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A small craft advisory means that sustained winds or frequent
gusts of 22 to 33 knots are likely...and/or waves greater than
4 feet are expected. Inexperienced mariners...especially those
operating smaller vessels should avoid navigating in these
conditions.

&&

$$

Brown
356 
WHUS73 KIWX 272100
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
400 PM EST Sat Jan 27 2018

LMZ043-046-272200-
/O.EXP.KIWX.SC.Y.0003.000000T0000Z-180127T2100Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
400 PM EST Sat Jan 27 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 26, 6:37 PM EST, 3 hours 34 minutes earlier.

Area forecast discussion, Jan 26, 6:37 PM EST, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
637 PM EST Fri Jan 26 2018

.SYNOPSIS...
Issued at 633 PM EST Fri Jan 26 2018

Warmer air will continue to flow into the region tonight into
early Saturday ahead of a cold front. Rain chances will increase
tonight into Saturday, especially along and south of Route 24. A
second cold front will arrive Sunday and bring a return to
seasonable temperatures in the 30s for the start of the week with
some lake effect snow showers possible.

&&

.SHORT TERM...(This Evening through Saturday)
Issued at 333 PM EST Fri Jan 26 2018

Surge of low/mid level moisture underway on increasing SW flow.
Radar showing slow increase in returns to the west from Wisconsin
into Illinois and Missouri. However, temp/dewpoint depressions of
15 to 20 degrees keeping anything from reaching the ground and
this trend will continue into early evening before stronger
forcing arrives and helps saturation to some extent. That being
said, still not overly impressed with setup with low QPF setup
(some areas maybe seeing no rain). Will maintain chc pops NW to
low likely pops SE late tonight into Saturday morning. Did try to
add some resolution to the timing tomorrow as models suggest a
quick departure.

In terms of temps, southerly flow will keep temps from falling
much, only back into the middle 40s. Highs Saturday will be a few
degrees higher courtesy of modest CAA arriving.

&&

.LONG TERM...(Saturday Night through Friday)
Issued at 333 PM EST Fri Jan 26 2018

Most locations will see dry conditions into the start of next week
with only areas to see precip being downwind of Lake Michigan as
second cold front passes through Sat Night into Sunday and ushers
in colder air. Have kept with mid to high chc pops for lake effect
areas, but amounts should be on the lighter side.

Upper flow will buckle mid week with increasing heights and
temperatures moving back into the 40s Weds. Low confidence of
evolution of precip chances Thurs into Friday behind the first
arctic front and potential low pressure development along the
front to slow its progress. ECMWF keeps a less amplified, open and
progressive wave with little/no chance of precip. GFS progressive
as well, but more amplified with upper trough bringing period of
light snow to the area. Riding with persistence for this package
with models expected to stay apart or flip flop until main feature
of interest arrives on shore late Sunday night into Monday.
Colder air will spill back in with highs a good 10 degrees below
normal in the middle 20s and even colder air appears poised to be
diving into the Plains outside the period and eventually work
east.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday Evening)
Issued at 638 PM EST Fri Jan 26 2018

Light/mostly aloft returns moving through northern IN at this
time. Ramping south-southwesterly low level jet to provide some
low level wind shear overnight, though a bit atypical with mixing
within near surface layer possible. Approach of mid level trof to
afford Ohio Valley frontogenesis with burgeoning baroclinic leaf
lapping at KFWA early Saturday. Suspect lowest conditions at KFWA
and south late morning/midday in more persistent rain showers,
while keeping KSBN above fueling/alternate forecast at this time.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Warning until 10 PM EST this evening for LMZ043-046.

&&

SYNOPSIS...Murphy
SHORT TERM...Fisher
LONG TERM...Fisher
AVIATION...Murphy

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jan 26, 5:33 AM EST, 16 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
533 AM EST Fri Jan 26 2018

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-271000-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
533 AM EST Fri Jan 26 2018 /433 AM CST Fri Jan 26 2018/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time..

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-271000-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
533 AM EST Fri Jan 26 2018

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

South gales will create hazardous conditions for small craft this
afternoon and evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

Nearby

Small Craft Advisories in Indiana, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.